Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 99, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 13, 2004, 4:14 PM CDT for Nolan County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2004, 4:14 PM CDT (21:14 UTC)
- Expired
- May 13, 2004, 5:15 PM CDT
- In force
- 61 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Nolan County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2743 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
364 WUUS54 KSJT 132114 SVRSJT TXC353-132215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 415 PM CDT THU MAY 13 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NOLAN COUNTY IN WEST CENTRAL TEXAS * UNTIL 515 PM CDT * AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 4 MILES SOUTHEAST OF NOLAN...OR ABOUT 14 MILES NORTHEAST OF BLACKWELL...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... SOUTHEASTERN NOLAN COUNTY. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3238 10024 3222 10033 3209 10016 3234 10015 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:26 PM CDT, 48 minutes earlier.
Area forecast discussion, May 13, 3:26 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 326 PM CDT THU MAY 13 2004 .SHORT TERM... NOT MUCH TIME DUE TO SEVERE WEATHER...STORMS DEVELOPED ALONG COLD FRONT ACROSS THE BIG COUNTRY...AND ALSO OVER THE HEARTLAND AND EASTERN CONCHO VALLEY IN RESPONSE TO A WESTWARD MOVING OUTFLOW BOUNDARY FROM EARLIER ACTIVITY IN CENTRAL TEXAS. OUR THINKING IS THAT STORMS ALONG FRONT WILL CONTINUE TONIGHT AS THE FRONT SAGS SOUTHWARD. DRY LINE CURRENTLY NEAR SAN ANGELO...BUT BELIEVE IT WILL REMAIN STATIONARY OR POSSIBLY MOVE BACK WEST A BIT UNTIL UPPER LEVEL SYSTEM OUT WEST GETS CLOSER. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 55 70 54 81 / 60 20 10 0 SAN ANGELO 60 74 56 81 / 70 40 10 10 JUNCTION 64 77 56 81 / 70 50 10 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 09
Hazardous weather outlook, May 13, 3:35 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 335 PM CDT THU MAY 13 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-142034- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 335 PM CDT THU MAY 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS WEST CENTRAL TEXAS THIS AFTERNOON AND EVENING. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL ALSO BE POSSIBLE FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, May 13, 1:37 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
137 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 6 NE HAMLIN 32.95N 100.05W
05/13/2004 1.75 INCH JONES TX TRAINED SPOTTER
&&
TEXTDEMOLocal storm report, May 13, 1:40 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
140 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 4 NE MELVIN 31.24N 99.53W
05/13/2004 1.75 INCH MCCULLOCH TX TRAINED SPOTTER
&&
TEXTDEMOLocal storm report, May 13, 2:22 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
222 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL HAMLIN 32.88N 100.13W
05/13/2004 1.75 INCH JONES TX TRAINED SPOTTER
&&
TEXTDEMOLocal storm report, May 13, 3:03 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
303 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL STAMFORD 32.94N 99.80W
05/13/2004 0.75 INCH JONES TX TRAINED SPOTTER
&&
TEXTDEMOThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 12:32 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 58 min |
| May 13, 1:22 PM CDT | Tornado Warning | SJT | Haskell | 53 min |
| May 13, 1:26 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 64 min |
| May 13, 1:37 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 53 min |
| May 13, 1:49 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 56 min |
| May 13, 1:50 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 55 min |
| May 13, 1:53 PM CDT | Tornado Warning | SJT | Fisher | 52 min |
| May 13, 1:57 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 63 min |
| May 13, 2:00 PM CDT | Tornado Warning | SJT | Jones | 60 min |
| May 13, 2:12 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 63 min |
| May 13, 2:13 PM CDT | Tornado Warning | SJT | Throckmorton | 62 min |
| May 13, 2:15 PM CDT | Flash Flood Warning | SJT | Haskell | 4 hr |
| May 13, 2:17 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch | 58 min |
| May 13, 2:19 PM CDT | Tornado Warning | SJT | Haskell | 56 min |
| May 13, 2:38 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 67 min |
| May 13, 2:45 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 60 min |
| May 13, 2:52 PM CDT | Tornado Warning | SJT | Jones | 53 min |
| May 13, 3:02 PM CDT | Tornado Warning | SJT | Coleman, Runnels | 58 min |
| May 13, 3:10 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 65 min |
| May 13, 3:11 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 64 min |
| May 13, 3:16 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch | 59 min |
| May 13, 3:19 PM CDT | Severe Thunderstorm Warning | SJT | Menard, Shackelford | 56 min |
| May 13, 3:28 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 47 min |
| May 13, 3:33 PM CDT | Tornado Warning | SJT | Concho, Runnels | 42 min |
| May 13, 3:39 PM CDT | Tornado Warning | SJT | Taylor | 66 min |
| May 13, 3:43 PM CDT | Tornado Warning | SJT | Shackelford, Throckmorton | 62 min |
| May 13, 3:45 PM CDT | Flash Flood Warning | SJT | Coleman, Concho, McCulloch, Mason, Menard, Runnels | 6 hr |
| May 13, 3:46 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 59 min |
| May 13, 3:56 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 64 min |
| May 13, 4:02 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 58 min |
| May 13, 4:12 PM CDT | Severe Thunderstorm Warning | SJT | Mason, Menard | 63 min |
| May 13, 4:16 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 44 min |
| May 13, 4:20 PM CDT | Tornado Warning | SJT | Nolan | 25 min |
| May 13, 4:25 PM CDT | Flash Flood Warning | SJT | Taylor | 110 min |
| May 13, 4:35 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 55 min |
| May 13, 4:39 PM CDT | Tornado Warning | SJT | Taylor | 66 min |
| May 13, 4:46 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 59 min |
| May 13, 4:54 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 66 min |
| May 13, 5:11 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 64 min |
| May 13, 5:25 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 65 min |
| May 13, 5:44 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 46 min |
| May 13, 6:01 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Menard | 59 min |
| May 13, 6:05 PM CDT | Tornado Warning | SJT | Mason | 55 min |
| May 13, 6:45 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 45 min |
| May 13, 6:57 PM CDT | Tornado Warning | SJT | Mason | 33 min |
| May 13, 6:58 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.